Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Serre duality for non-commutative ${\mathbb{P}}^{1}$-bundles

Author: Adam Nyman
Journal: Trans. Amer. Math. Soc. 357 (2005), 1349-1416
MSC (2000): Primary 14A22; Secondary 16S99
Published electronically: July 16, 2004
MathSciNet review: 2115370
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a smooth scheme of finite type over a field $K$, let $\mathcal{E}$ be a locally free $\mathcal{O}_{X}$-bimodule of rank $n$, and let $\mathcal{A}$ be the non-commutative symmetric algebra generated by $\mathcal{E}$. We construct an internal $\operatorname{Hom}$ functor, ${\underline{{\mathcal{H}}\textit{om}}_{\mathsf{Gr} \mathcal{A}}} (-,-)$, on the category of graded right $\mathcal{A}$-modules. When $\mathcal{E}$ has rank 2, we prove that $\mathcal{A}$ is Gorenstein by computing the right derived functors of ${\underline{{\mathcal{H}}\textit{om}}_{\mathsf{Gr} \mathcal{A}}} (\mathcal{O}_{X},-)$. When $X$ is a smooth projective variety, we prove a version of Serre Duality for ${\mathsf{Proj}} \mathcal{A}$ using the right derived functors of $\underset{n \to \infty}{\lim} \underline{\mathcal{H}\textit{om}}_{\mathsf{Gr} \mathcal{A}} (\mathcal{A}/\mathcal{A}_{\geq n}, -)$.

References [Enhancements On Off] (What's this?)

  • 1. M. Artin, J. Tate, and M. Van den Bergh, Some algebras associated to automorphisms of elliptic curves, The Grothendieck Festschrift, vol. 1, Birkhäuser, 1990, pp. 33-85. MR 92e:14002
  • 2. M. Bökstedt and A. Neeman, Homotopy limits in triangulated categories, Compositio. Math., 86 (1993) 209-234. MR 94f:18008
  • 3. N. Bourbaki, Commutative Algebra, Hermann, 1972. MR 50:12997
  • 4. P. Gabriel, Des Catégories Abéliennes, Bull. Soc. Math. France, 90, (1962), 323-448. MR 38:1144
  • 5. R. Hartshorne, Algebraic Geometry, Grad. Texts in Math., Springer-Verlag, 1977. MR 57:3116
  • 6. R. Hartshorne, Cohomological dimension of algebraic varieties, Ann. of Math., 88 (1968), 403-450. MR 38:1103
  • 7. P. Jörgensen, Intersection theory on non-commutative surfaces, Trans. Amer. Math. Soc., 352 (2000), 5817-5854. MR 2001b:14005
  • 8. P. Jörgensen, Non-commutative projective geometry, unpub. notes, 1996.
  • 9. P. Jörgensen, Serre duality for non-commutative projective schemes, Proc. Amer. Math. Soc., 125 (1997), 709-716. MR 97e:14002
  • 10. S. Lang, Algebra, Third Edition, Addison-Wesley, 1993. MR 33:5416
  • 11. S. Mac Lane, Categories for the Working Mathematician, Second Edition, Grad. Texts in Math., Springer-Verlag, 1998. MR 2001j:18001
  • 12. I. Mori, Riemann-Roch like theorem for triangulated categories, J. Pure Appl. Agebra, to appear.
  • 13. I. Mori and S.P. Smith, The Grothendieck group of a quantum projective space bundle, submitted.
  • 14. A. Neeman, The Grothendieck duality theorem via Bousfield's techniques and Brown representability, J. Amer. Math. Soc., 9 (1996), 205-236. MR 96c:18006
  • 15. A. Nyman, Points on quantum projectivizations, Mem. Amer. Math. Soc., 167 (2004).
  • 16. A. Nyman, Serre finiteness and Serre vanishing for non-commutative ${\mathbb{P}}^{1}$-bundles, J. Algebra, to appear.
  • 17. N. Popescu, Abelian Categories with Applications to Rings and Modules, Academic Press (Lond. Math. Soc. Monographs), 1973. MR 49:5130
  • 18. S.P. Smith, Non-commutative algebraic geometry, unpub. notes, 1999.
  • 19. M. van den Bergh, A translation principle for the four-dimensional Sklyanin algebras, J. Algebra, 184 (1996), 435-490. MR 98a:16047
  • 20. M. Van den Bergh, Blowing up of non-commutative smooth surfaces, Mem. Amer. Math. Soc., 154 (2001). MR 2002k:16057
  • 21. M. Van den Bergh, Non-commutative ${\mathbb{P}}^{1}$-bundles over commutative schemes, to appear.
  • 22. M. Van den Bergh, Non-commutative quadrics, in preparation.
  • 23. C.A. Weibel, An Introduction to Homological Algebra, Cambridge Stud. Adv. Math., Cambridge Univ. Press, Cambridge, 1995. MR 95f:18001

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14A22, 16S99

Retrieve articles in all journals with MSC (2000): 14A22, 16S99

Additional Information

Adam Nyman
Affiliation: Department of Mathematical Sciences, Mathematics Building, University of Montana, Missoula, Montana 59812-0864

Keywords: Non-commutative geometry, Serre duality, non-commutative projective bundle
Received by editor(s): September 20, 2002
Received by editor(s) in revised form: September 16, 2003
Published electronically: July 16, 2004
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society